Make an appointment:
(i.e. Dermatologists)

I am having palpitations and other symptoms. What is wrong with me?

I have been having episodes of severe palpitations, lightheaded, Chest pains, cough, nausea. What's wrong with me
Thank you for your question about palpitations and chest pain. It is important that you seek medical attention immediately, as these are two particularly concerning symptoms. Palpitations can often be a sign of a heart arrhythmia, or abnormal heart rhythm or rate. Sometimes the heart can beat abnormally too fast or too slow. If it is too slow, you may experience weakness or lightheadedness, as your heart is not supplying enough blood to vital organs. If the heart beat is too fast, this can be a medical emergency or could put you at risk for complications such as stroke. Sometimes palpitations can be a symptom of anxiety, panic attacks, or conditions such as hyperthyroidism. Medications and drugs can also cause palpitations, and these might include caffeine, amphetamines, alcohol, and cocaine. I encourage you to visit your doctor immediately for the combination of chest pain and palpitations you are experiencing. Those with high risk factors and chest pain will likely be ruled out for a heart attack or early sign of high risk for heart attack. Usually chest pain associated with a heart attack is described as pressure on the chest ("elephant sitting on my chest") and the pain can move to the jaw or down the left arm. A person may also experience sudden sweating, nausea, vomiting, shortness of breath, and palpitations. However, women may experience more nonspecific symptoms of a heart attack, such as nausea, fatigue, or weakness. Your symptoms could be due to any one of a number of both benign and serious conditions; therefore it is important you visit your doctor who can perform the necessary tests to determine the cause of your symptoms.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Other Cardiologists